Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 6, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Mar 30, 2005, 3:26 PM CST for Pepin County, Pierce County, Wisconsin; Goodhue County, Minnesota. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2005, 3:26 PM CST (21:26 UTC)
- Expired
- Mar 30, 2005, 4:30 PM CST
- In force
- 64 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
Counties Goodhue County, MN, Pepin County, WI, Pierce County, WI
The radar
The Minneapolis radar (KMPX), 106 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 2:15 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.4 hours before the alert went out and 331 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1379 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 302128
SVRMPX
MNC049-WIC091-093-302230-
/O.NEW.KMPX.SV.W.0006.050330T2126Z-050330T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
326 PM CST WED MAR 30 2005
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GOODHUE COUNTY IN SOUTHEAST MINNESOTA
PIERCE COUNTY IN WEST CENTRAL WISCONSIN
PEPIN COUNTY IN WEST CENTRAL WISCONSIN
* UNTIL 430 PM CST
* AT 321 PM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...
CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THIS STORM
WAS LOCATED 7 MILES WEST OF LAKE CITY...AND MOVING NORTHEAST AT 25
MPH.
* LOCATIONS IMPACTED INCLUDE...LAKE CITY...FRONTENAC...MAIDEN
ROCK...PLUM CITY.
LAT...LON 4451 9255 4444 9240 4459 9204 4464 9191
4467 9215 4479 9233
$$3 follow-up statements
000
WWUS53 KMPX 302156
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
355 PM CST WED MAR 30 2005
MNC049-WIC091-093-302230-
/O.CON.KMPX.SV.W.0006.000000T0000Z-050330T2230Z/
GOODHUE MN-PIERCE WI-PEPIN WI-
355 PM CST WED MAR 30 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 430 PM CST FOR
NORTHWESTERN PEPIN...EASTERN PIERCE AND NORTHEASTERN GOODHUE
COUNTIES...
AT 353 PM...HAIL UP TO THE SIZE OF DIMES WAS REPORTED IN PEPIN WITH
THIS STORM.
AT 351 PM CST... THIS STORM WAS LOCATED NEAR FRONTENAC...OR ABOUT
OVER LAKE CITY...MOVING NORTHEAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE ESDAILE...ARKANSAW...PLUM
CITY...MAIDEN ROCK...DURAND AND BAY CITY.
LAT...LON 4451 9255 4444 9240 4459 9204 4464 9191
4467 9215 4479 9233
$$
KAT000
WWUS53 KMPX 302215
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
413 PM CST WED MAR 30 2005
MNC049-302223-
/O.CAN.KMPX.SV.W.0006.000000T0000Z-050330T2230Z/
GOODHUE MN-
413 PM CST WED MAR 30 2005
...THE SEVERE THUNDERSTORM WARNING FOR GOODHUE COUNTY IS CANCELLED...
RADAR INDICATES THAT SEVERE STORMS HAVE MOVED OUT OF GOODHUE COUNTY.
LAT...LON 4465 9244 4452 9222 4459 9204 4464 9191
4467 9215 4479 9233
$$
WIC091-093-302230-
/O.CON.KMPX.SV.W.0006.000000T0000Z-050330T2230Z/
PIERCE WI-PEPIN WI-
413 PM CST WED MAR 30 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 430 PM CST FOR
PEPIN AND EASTERN PIERCE COUNTIES...
AT 412 PM CST...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS.
THIS STORM WAS LOCATED NEAR PLUM CITY...OR ABOUT 11 MILES NORTH OF
LAKE CITY...MOVING NORTHEAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE ARKANSAW...PLUM CITY AND
DURAND.
LAT...LON 4465 9244 4452 9222 4459 9204 4464 9191
4467 9215 4479 9233
$$
KAT000
WWUS53 KMPX 302228
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
427 PM CST WED MAR 30 2005
WIC091-093-302237-
/O.EXP.KMPX.SV.W.0006.000000T0000Z-050330T2230Z/
PIERCE WI-PEPIN WI-
427 PM CST WED MAR 30 2005
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PEPIN AND EASTERN
PIERCE COUNTIES WILL EXPIRE AT 430 PM CST...
WEATHER RADAR INDICATED THAT SEVERE STORMS HAVE DECREASED IN
INTENSITY ACROSS PEPIN AND PIERCE COUNTIES.
LAT...LON 4465 9244 4452 9222 4459 9204 4464 9191
4467 9215 4479 9233
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 2:32 PM CST, 54 minutes earlier.
Area forecast discussion, Mar 30, 2:32 PM CST, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 232 PM CST WED MAR 30 2005 .DISCUSSION... UPPER LOW LOCATED IN CNTRL IA JUST N OF DSM PER RADAR AND WV IMAGERY. NUMEROUS TSRA HAVE DEVELOPED ALONG AND AHEAD OF THE UPPER LOW. ASSOCIATED SFC LOW JUST S OF MASON CITY IA...AND SFC FRONT STRETCHES FROM JUST W OF ROCHESTER TO JUST N OF EAU CLAIRE. SOME SVR TSRA HAVE DEVELOPED THIS AFTN ALONG AND JUST AHEAD OF THE SFC BNDRY. AS THE UPPER LOW MOVES NEWRD OVERNGT...ASSOCIATED TSRA WILL SPREAD INTO MN AND WI...BRINGING MORE RAIN TO THE FA. WITH THE SFC BNDRY WELL S AND E OF THE AREA...SVR POTENTIAL SHUD BE MINIMIZED. HOWEVER...AREAS THAT HAVE SEEN A LOT OF RAIN THIS MORNING COULD SEE HALF AN INCH TO AN INCH OF ADDITIONAL RAINFALL THIS EVENING. MOST OF THE PRECIP SHUD BE WELL E OF THE AREA BY MIDDAY TOMORROW AS THE UPPER LOW MOVES INTO THE GREAT LAKES. WRN PORTIONS OF THE FA COULD SEE SOME PRECIP THU NGT AS BOTH THE NAM AND THE GFS FCST A SHORTWAVE WITH A FAIRLY STRONG VORT MAX TO MOVE INTO THE FA LATE THU. MOISTURE COULD BE A PROBLEM...BUT THE FORCING WITH THE VORT MAX WARRANTS SLGT CHC POPS. SFC RIDGE MOVES IN FRI AFTN...WHICH WILL KEEP TEMPS FAIRLY COOL. TEMPS WILL WARM FAIRLY QUICKLY ON SAT AS H8 TEMPS INCREASE AHEAD OF ANOTHER APPROACHING WAVE. && LONGER TERM...SATURDAY NIGHT THROUGH WEDNESDAY EXPECT DRY CONDITIONS WITH UPPER LEVEL ZONAL FLOW AND SURFACE RIDGING INDICATED ON THE LATEST GFS MODEL SATURDAY NIGHT THROUGH SUNDAY NIGHT. THE GFS MODEL INDICATES A DEVELOPING SURFACE TROUGH OVER THE DAKOTAS MONDAY WITH A WARM FRONT WORKING NORTH ACROSS OUR FORECAST AREA. THE GFS AND ENSEMBLE ARE IN AGREEMENT BRINING A PACIFIC TROUGH ACROSS MINNESOTA TUESDAY WITH SURFACE RIDGING BUILDING BACK IN FOR WEDNESDAY. WILL STAY THE COURSE WITH THE CURRENT FORECAST SCENARIO OF PRECIPITATION MONDAY THROUGH TUESDAY EVENING. RELATIVELY MILD TEMPERATURES EXPECTED WITH THE CONTINUED PACIFIC INFLUENCE. && .MPX WATCHES/WARNINGS/ADVISORIES... .MN...NONE. .WI...TORNADO WATCH FOR PEPIN...EAU CLAIRE...CHIPPEWA COUNTIES UNTIL 8 PM CST THIS EVENING. && KAT/WJH
Hazardous weather outlook, Mar 30, 2:58 PM CST, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 258 PM CST WED MAR 30 2005 MNZ041-042-047>049-051-054>059-064>066-073-311100- CHIPPEWA-DOUGLAS-KANDIYOHI-LAC QUI PARLE-MCLEOD-MEEKER-POPE-REDWOOD- RENVILLE-SHERBURNE-STEARNS-STEVENS-SWIFT-TODD-WRIGHT-YELLOW MEDICINE- 258 PM CST WED MAR 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND WEST CENTRAL MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED REST OF THE AFTERNOON OR TONIGHT. MNZ053-060>063-067>070-074>078-082>085-091>093-WIZ014>016-023>025- 311100- ANOKA-BARRON-BLUE EARTH-BROWN-CARVER-CHISAGO-DAKOTA-DUNN-FARIBAULT- FREEBORN-GOODHUE-HENNEPIN-LE SUEUR-MARTIN-NICOLLET-PIERCE-POLK- RAMSEY-RICE-RUSK-SCOTT-SIBLEY-ST CROIX-STEELE-WASECA-WASHINGTON- WATONWAN- 258 PM CST WED MAR 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL AND SOUTH CENTRAL MINNESOTA IN ADDITION TO A PORTION OF WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS COULD PRODUCE SOME LARGE HAIL AND GUSTY WINDS. MODERATE TO HEAVY RAIN ALSO REMAINS POSSIBLE WITH THE STRONGER STORMS...WHICH COULD LEAD TO MINOR STREET AND CREEK FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED REST OF THE AFTERNOON OR TONIGHT. MNZ043>045-050-052-311100- BENTON-ISANTI-KANABEC-MILLE LACS-MORRISON- 258 PM CST WED MAR 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND EAST CENTRAL MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT MODERATE TO HEAVY RAIN WILL BE POSSIBLE LATE THIS AFTERNOON AND INTO TONIGHT IN AREAS THAT HAVE ALREADY RECEIVED 1 TO 2 INCHES OF RAINFALL. AN ADDITIONAL HALF TO ONE INCH OF RAINFALL WILL BE POSSIBLE THIS EVENING AND OVERNIGHT...WHICH COULD LEAD TO URBAN STREET FLOODING AND MINOR FLOODING OF CREEKS AND SMALL STREAMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED REST OF THE AFTERNOON OR TONIGHT. WIZ026>028-311100- CHIPPEWA-EAU CLAIRE-PEPIN- 258 PM CST WED MAR 30 2005 ...TORNADO WATCH IN EFFECT UNTIL 8 PM CST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND A FEW TORNADOES WILL BE POSSIBLE THROUGH THE MID EVENING HOURS. MODERATE TO HEAVY RAIN WILL ALSO BE POSSIBLE WITH THESE STORMS...WHICH COULD LEAD TO MINOR FLOODING OF LOW LYING AREAS... CREEKS...AND SMALL STREAMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE NEEDED THROUGH THE MID EVENING HOURS. KAT
In the hours before
Local storm report, Mar 30, 9:31 AM CST, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MINNEAPOLIS
0931 AM CST WED MAR 30 2005
..TIME(CST) ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ...COUNTY LOCATION...ST.....SOURCE...
..REMARKS..
0720 AM HAIL 5 MILES S/SW WATKIN 0N 0W
03/30/2005 0.75 INCH MEEKER MN STORM SPOTTER
QUANTITY -THERE WAS ENOUGH HAIL COVERING THE GROUND TO
SHOVEL WHEN THIS THUNDERSTORM PASSED THROUGH AT 7:20AM.Local storm report, Mar 30, 3:07 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
307 PM CST WED MAR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL ZUMBROTA 44.29N 92.67W
03/30/2005 1.75 INCH GOODHUE MN LAW ENFORCEMENT
&&
TDKThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 4:50 AM CST | Severe Thunderstorm Warning | MPX | Martin | 25 min |
| Mar 30, 5:06 AM CST | Severe Thunderstorm Warning | MPX | Martin, Watonwan | 28 min |
| Mar 30, 6:46 AM CST | Severe Thunderstorm Warning | MPX | McLeod, Meeker | 44 min |
| Mar 30, 12:39 PM CST | Severe Thunderstorm Warning | MPX | Steele | 36 min |
| Mar 30, 1:50 PM CST | Severe Thunderstorm Warning | MPX | Goodhue | 40 min |
| Mar 30, 2:28 PM CST | Tornado Warning | MPX | Goodhue | 32 min |
| Mar 30, 2:59 PM CST | Tornado Warning | MPX | Goodhue | 31 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2005Severe Thunderstorm Warnings in Minnesota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.